Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 38, NWS Albuquerque, NM

June 15, 20144 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 15, 2014, 3:15 AM MST for 4 counties in New Mexico. It took effect at Jun 15, 2014, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2014, 3:15 AM MST (10:15 UTC)
In effect from
Jun 15, 2014, 2:00 PM MST
Expired
Jun 15, 2014, 8:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4895 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS85 KABQ 151015
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING FROM 3 TO 9 PM TODAY FOR THE NORTHWEST
HIGHLANDS ALONG AND WEST OF THE CONTINENTAL DIVIDE DUE TO STRONG
WIND...LOW HUMIDITY AND HIGH INSTABILITY...

...RED FLAG WARNING MONDAY MID MORNING THROUGH EARLY EVENING FOR
THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...NORTHWEST
HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO AND GALLINAS
MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND...LOW
HUMIDITY AND HIGH INSTABILITY...

...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHWEST PLATEAU...NORTHWEST HIGHLANDS AND MIDDLE RIO GRANDE
VALLEY DUE TO STRONG WIND...LOW HUMIDITY AND HIGH INSTABILITY...

.A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL GRADUALLY CROSS THE
NORTHWEST UNITED STATES THROUGH THE FIRST HALF OF THE WEEK CAUSING
WINDS TO STRENGTHEN OVER NEW MEXICO. A PERSISTENT LEE TROUGH WILL
ALSO DEVELOP MONDAY...HELPING SURFACE WINDS TO STRENGTHEN.
IN ADDITION...LOW HUMIDITIES AND A VERY UNSTABLE ATMOSPHERE WILL
CREATE A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS.

NMZ105-160300-
/O.UPG.KABQ.FW.A.0044.140616T1500Z-140617T0300Z/
/O.NEW.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
/O.NEW.KABQ.FW.W.0038.140615T2100Z-140616T0300Z/
/O.NEW.KABQ.FW.A.0045.140617T1800Z-140618T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM
TO 9 PM MDT MONDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST HIGHLANDS FROM MID AFTERNOON THROUGH
  EARLY EVENING TODAY...FROM MID MORNING THROUGH EARLY EVENING
  TUESDAY AND DURING THE AFTERNOON AND EARLY EVENING WEDNESDAY.
  THE MOST CRITICAL CONDITIONS SHOULD OCCUR DURING THE LATE
  AFTERNOON EACH DAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 30 WITH GUSTS TO 40 MPH TODAY
  AND UP TO 45 MPH MONDAY AND TUESDAY.

* RELATIVE HUMIDITY...4 TO 8 PERCENT TODAY...THEN 7 TO 17 PERCENT
  MONDAY AND 9 TO 23 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-160300-
/O.UPG.KABQ.FW.A.0044.140616T1500Z-140617T0300Z/
/O.NEW.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
/O.NEW.KABQ.FW.A.0045.140617T1800Z-140618T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST PLATEAU MONDAY MID MORNING THROUGH
  EARLY EVENING AND TUESDAY DURING THE AFTERNOON AND EARLY
  EVENING. THE MOST CRITICAL CONDITIONS SHOULD OCCUR
  DURING THE LATE AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 WITH OCCASIONAL GUSTS TO 
  40 MPH. 

* RELATIVE HUMIDITY...AROUND 5 PERCENT TODAY...5 TO 13 PERCENT
  MONDAY AND 6 TO 18 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-160300-
/O.UPG.KABQ.FW.A.0044.140616T1500Z-140617T0300Z/
/O.NEW.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTH CENTRAL MOUNTAINS TUESDAY MID MORNING
  THROUGH EARLY EVENING. THE MOST CRITICAL CONDITIONS SHOULD OCCUR
  DURING THE LATE AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 WITH OCCASIONAL GUSTS TO 
  40 MPH. 

* RELATIVE HUMIDITY...8 TO 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-160300-
/O.NEW.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
/O.NEW.KABQ.FW.A.0045.140617T1800Z-140618T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* AREA AND TIMING...MIDDLE RIO GRANDE VALLEY MONDAY MID MORNING
  THROUGH EARLY EVENING AND TUESDAY AFTERNOON THROUGH EARLY
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. 

* RELATIVE HUMIDITY...10 TO 16 PERCENT...EXCEPT LOCALLY UP TO 20
  PERCENT ON TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ107-108-160300-
/O.NEW.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
415 AM MDT SUN JUN 15 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. 

* AREA AND TIMING...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AS
  WELL AS THE EAST CENTRAL PLAINS...FROM MID MORNING THROUGH EARLY
  EVENING MONDAY. THE MOST CRITICAL CONDITIONS SHOULD OCCUR DURING
  THE LATE AFTERNOON.

* 20 FOOT WINDS...15 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WEAKER
  WINDS SHOULD OCCUR SOUTH OF A LINE FROM FORT SUMNER TO TEXACO.

* RELATIVE HUMIDITY...10 TO 18 PERCENT...EXCEPT FOR SOME HIGHER
  READINGS EAST AND SOUTH OF CLOVIS AND PORTALES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
1 follow-up statement
748 
WWUS85 KABQ 160237
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT SUN JUN 15 2014

...RED FLAG WARNING MONDAY MID MORNING THROUGH EARLY EVENING FOR
THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...NORTHWEST
HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO AND GALLINAS
MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND... LOW
HUMIDITY AND HIGH INSTABILITY...

...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHWEST PLATEAU...NORTHWEST HIGHLANDS AND MIDDLE RIO GRANDE
VALLEY DUE TO STRONG WIND...LOW HUMIDITY AND HIGH INSTABILITY...

.A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL GRADUALLY CROSS THE
NORTHWEST UNITED STATES THROUGH THE FIRST HALF OF THE WEEK
CAUSING WINDS TO STRENGTHEN OVER NEW MEXICO. A PERSISTENT LEE
TROUGH WILL ALSO DEVELOP MONDAY...HELPING SURFACE WINDS TO
STRENGTHEN. IN ADDITION...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE WILL CREATE A PROLONGED PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS.

NMZ105-161400-
/O.EXP.KABQ.FW.W.0038.000000T0000Z-140616T0300Z/
/O.CON.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
/O.CON.KABQ.FW.A.0045.140617T1800Z-140618T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
837 PM MDT SUN JUN 15 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

* AREA AND TIMING...NORTHWEST HIGHLANDS FROM MID MORNING THROUGH
  EARLY EVENING MONDAY AND DURING THE AFTERNOON AND EARLY EVENING
  TUESDAY. THE MOST CRITICAL CONDITIONS SHOULD OCCUR DURING THE
  LATE AFTERNOON EACH DAY.

* 20 FOOT WINDS...SOUTHWEST TO 30 MPH WITH GUSTS TO 45 MPH MONDAY
  AND TUESDAY.

* RELATIVE HUMIDITY...7 TO 17 PERCENT MONDAY AND 9 TO 23 PERCENT
  TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-106-161400-
/O.CON.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
/O.CON.KABQ.FW.A.0045.140617T1800Z-140618T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
837 PM MDT SUN JUN 15 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU MONDAY MID MORNING THROUGH 
  EARLY EVENING AND TUESDAY DURING THE AFTERNOON AND EARLY 
  EVENING. THE MOST CRITICAL CONDITIONS SHOULD OCCUR DURING THE 
  LATE AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 WITH OCCASIONAL GUSTS TO 
  40 MPH.

* RELATIVE HUMIDITY...AROUND 5 PERCENT TODAY...5 TO 13 PERCENT 
  MONDAY AND 6 TO 18 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-107-108-161400-
/O.CON.KABQ.FW.W.0039.140616T1600Z-140617T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
837 PM MDT SUN JUN 15 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. 

* AREA AND TIMING...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AS 
  WELL AS THE EAST CENTRAL PLAINS...FROM MID MORNING THROUGH 
  EARLY EVENING MONDAY. THE MOST CRITICAL CONDITIONS SHOULD 
  OCCUR DURING THE LATE AFTERNOON. 

* 20 FOOT WINDS...15 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE
  WEAKER WINDS SHOULD OCCUR SOUTH OF A LINE FROM FORT SUMNER TO 
  TEXACO.

* RELATIVE HUMIDITY...10 TO 18 PERCENT...EXCEPT FOR SOME HIGHER 
  READINGS EAST AND SOUTH OF CLOVIS AND PORTALES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:30 AM MST, 45 minutes earlier.

Area forecast discussion, Jun 15, 2:30 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SUN JUN 15 2014

.SYNOPSIS...
DIFFICULT FORECAST THROUGH MOST OF THE FORECAST PERIOD. IT WILL
BE DRY TODAY AND TONIGHT THEN POPS ARE IN THE FORECAST FOR EVERY
PERIOD STARTING MONDAY...ALTHOUGH COVERAGE AND INTENSITY OF THE
PRECIPITATION DOES NOT LOOK OVERLY EXCITING. THERE MAY BE SOME
DRY STORMS AS WELL. THE MAIN FOCUS THROUGH THE SHORT TERM WILL
BE ON CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY MONDAY AND
TUESDAY.

&&

.DISCUSSION...
DRY AIR HAS PUNCHED INTO NM WHILE A BACK DOOR COLD FRONT...AIDED
BY CONVECTION...IS PRESSING SOUTH ACROSS THE EASTERN PLAINS. THIS
WILL LEAD TO A COUPLE OF DEGREES OF COOLING IN THE EAST TODAY. THE
WEST WILL BE THE SAME OR A LITTLE WARMER THAN SATURDAY. OVERALL
TEMPERATURES ARE REAL CLOSE TO NORMAL. WINDS WILL BE LESS THAN ON
SATURDAY...BUT STILL BREEZY TO WINDY OVER THE WESTERN HIGH TERRAIN
AND THE NORTHEAST. TONIGHT WILL BE DRY AND SEASONABLY MILD.

THE FORECAST BECOMES TOUGHER BEYOND TODAY AS MODELS HAVE SUBTLE
DIFFERENCES IN REGARDS TO PLACEMENT AND EXTENT OF PRECIPITATION
CHANCES THROUGH NEXT WEEKEND. WHILE THERE WILL BE SLIGHT CHANCES
OF CONVECTION EACH AFTERNOON AND EVENING...ABUNDANT MOISTURE IS
LACKING ESPECIALLY IN THE WEST. COVERAGE WILL ONLY BE ISOLATED
AND MOSTLY CONFINED TO THE SOUTHERN AND EASTERN AREAS.

THE STORM MOVING INTO THE PACIFIC NORTHWEST WILL DIP A LITTLE
SOUTH EARLY IN THE WEEK THEN THE TROUGH AXIS WILL CROSS THE STATE
WEDNESDAY. MOISTURE WILL GET DRAWN NORTH INTO NM MONDAY AND
TUESDAY ALLOWING FOR SLIGHT CHANCES OF SHOWERS AND STORMS ACROSS
THE FAR SOUTHERN ZONES MONDAY AFTERNOON AND EVENING. ANY STORMS
IN THE GILA REGION SHOULD BE DRY. CHANCES EXTEND NORTH TUESDAY
AFTERNOON AND EVENING WITH ROUGHLY THE SE HALF OF THE FORECAST
AREA POTENTIALLY SEEING ISOLATED SHOWERS AND STORMS.

THE TROUGH AXIS WILL SWING THROUGH ON WEDNESDAY ALONG WITH THE
ASSOCIATED SURFACE COLD FRONT. THIS WILL SCOUR OUT MUCH OF THE
MOISTURE...RELEGATING ANY CONVECTION TO THE FAR EAST AND SOUTH
CENTRAL ZONES. THURSDAY SHOULD BE MOSTLY DRY AS WELL AS A RIDGE
OF HIGH PRESSURE BEGINS TO BUILD OVER NM.

A STORM OVER CA FRIDAY WILL LIFT NORTHEAST NEXT WEEKEND. IT TOO
WILL BE ABLE TO DRAW MOISTURE NORTH INTO THE STATE. THE EUROPEAN
HAS MUCH MORE QPF LATE NEXT WEEK AND NEXT WEEKEND...HAVING THE
MOISTURE TRAPPED UNDER A STRENGTHENING RIDGE SMACK OVER NM. THE
GFS IS NOT TOO EXCITED ABOUT MUCH PRECIPITATION DESPITE HAVING
THE RIDGE AXIS MOSTLY TO THE EAST OF THE STATE THROUGH NEXT
WEEKEND. FOR NOW WILL SETTLE ON ISOLATED POPS MAINLY OVER THE
EAST FOR FRIDAY THROUGH NEXT WEEKEND. CHJ

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS CONTINUING THROUGH MID WEEK...

AN UPPER LEVEL TROUGH WILL DIG INTO THE NW US TODAY...THEN DEEPEN
INTO A BROAD UPPER LOW MONDAY THAT WILL SHIFT SLOWLY EASTWARD ACROSS
THE NORTHERN AND CENTRAL ROCKIES THROUGH WEDNESDAY NIGHT. THIS
PATTERN WILL KEEP WINDS ALOFT STRONG OVER NM...WITH SOME OF THE
WEAKEST FLOW ALOFT OCCURRING TODAY. THAT SAID...MODELS INDICATE 3 TO
5 HOURS OF CRITICAL WIND SPEEDS THIS AFTERNOON ALONG AND WEST OF THE
CONTINENTAL DIVIDE ACROSS THE WEST CENTRAL MOUNTAINS AND PLATEAU.
WITH 8 TO 13 HOURS OF SINGLE DIGIT RH WEST OF THE CENTRAL MOUNTAIN
CHAIN TODAY...WIDESPREAD HAINES OF 6 AND AN ONGOING FIRE IN THE
CHUSKAS...WILL ISSUE A RED FLAG WARNING THIS AFTERNOON AND EARLY
EVENING ALONG AND WEST OF THE CONTINENTAL DIVIDE ACROSS THE WEST
CENTRAL MOUNTAINS AND PLATEAU.

CRITICAL FIRE WEATHER CONDITIONS WILL BECOME MORE WIDESPREAD
MONDAY...TUESDAY AND PROBABLY ALSO WEDNESDAY AS A SPEED MAXIMUM IN
THE POLAR JET STREAM STRENGTHENS OVERHEAD...A STRONG LEE TROUGH
DEVELOPS IN THE LEE OF THE CENTRAL MOUNTAIN CHAIN...AND HAINES
INDICES GENERALLY VARY IN THE 5 TO 6 RANGE. ABOVE NORMAL
TEMPERATURES MOST LOCATIONS TODAY AND MONDAY WILL TREND GRADUALLY
COOLER TO NEAR AND A LITTLE BELOW NORMAL TUESDAY AND WEDNESDAY...BUT
GIVEN NORMAL READINGS ARE QUITE HOT THIS TIME OF YEAR IT IS NOT
EXPECTED THAT THE GRADUAL COOL DOWN WILL LIMIT FIRE GROWTH MUCH.
HUMIDITIES WILL ALSO REMAIN ADEQUATELY LOW THROUGH MONDAY...SO WILL
UPGRADE MONDAYS FIRE WEATHER WATCH TO A WARNING AND SPREAD IT
SOUTHEASTWARD TO THE MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO AND
GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS. BETTER FUEL MOISTURE
WILL PRECLUDE THE NEED FOR A RED FLAG WARNING ACROSS NE AREAS.
ALSO...WINDS ARE NOT STRONG ENOUGH TO WARRANT A RED FLAG WARNING
MONDAY IN THE WEST CENTRAL HIGHLANDS.

TUESDAY...HUMIDITIES SHOULD COME UP ABOVE CRITICAL THRESHOLDS ALONG
AND WEST OF THE CENTRAL MOUNTAIN CHAIN AS ELEVATED AND LOW LEVEL
MOISTURE ARE DRAWN NORTHWESTWARD FROM MEXICO TOWARD THE DEVELOPING
UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NW US. HOWEVER...AT THIS
TIME CONDITIONS LOOK TO REMAIN DRY ENOUGH TO ISSUE A FIRE WEATHER
WATCH ACROSS THE RIO GRANDE VALLEY...WEST CENTRAL MOUNTAINS AND
NORTHWEST PLATEAU. THERE IS SOME UNCERTAINTY ABOUT HOW MUCH PROGRESS
THE MOISTURE WILL MAKE TOWARD THE NW...AND THIS WILL DETERMINE
WHETHER FUTURE SHIFTS DROP OR EXPAND TUESDAYS WATCH AREA.

MOISTURE SHOULD SCOUR EASTWARD WEDNESDAY AS THE UPPER LOW FINALLY
PASSES N OF NM. WIND SPEEDS WILL PROBABLY ALSO PEAK IN
STRENGTH WEDNESDAY...SO THE POTENTIAL EXISTS FOR WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS IMPACTING ALL ZONES.

OTHERWISE...THERE MAY BE ENOUGH MOISTURE FOR SOME SPOTTY LIGHT
SHOWERS AND THUNDERSTORMS IN THE WEST CENTRAL HIGHLANDS AND ACROSS
THE SOUTHEAST PLAINS. THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
MAY SPREAD FAR ENOUGH NW TUESDAY TO REACH PLACES LIKE BOSQUE DEL
APACHE...CLINES CORNERS...CONCHAS AND CLAYTON. THEN...AS MENTIONED
PREVIOUSLY...THE MOISTURE SHOULD SCOUR EASTWARD WEDNESDAY MAKING
MAINLY THE FAR EASTERN PLAINS SUSCEPTIBLE TO A FEW DRY LINE
STORMS.

MODELS AGREE ON A RIDGE OF HIGH PRESSURE BUILDING OVERHEAD THURSDAY
AND FRIDAY DECREASING WINDS AND REDUCING FIRE WEATHER CONCERNS. A
WEAK UPPER LOW SHOULD ALSO APPROACH FROM THE WEST AND THIS MAY HELP
ENOUGH MOISTURE SEEP NORTHWARD UNDER THE RIDGE FOR BROADER COVERAGE
OF SPOTTY LIGHT RAIN SHOWERS AND THUNDERSTORMS...ESPECIALLY BY
SATURDAY. 44

&&

.AVIATION...
06Z TAF CYCLE
VFR CIGS AND VIZ NEXT 24 HRS WITH REDUCED WIND SPEEDS SUNDAY
COMPARED TO SATURDAY EXPERIENCE. BROAD SOUTHWEST GUSTS 25 KTS OR
LESS WILL REDEVELOP FROM 17Z ONWARD SUN MORNING...WITH EXCURSIONS
TO 30 KTS IN TAFS FOR GUP AND LVS. TURBULENT WESTERLY WINDS ALOFT
BACKING TO SOUTHWEST THROUGH 06Z SUNDAY NIGHT...AS SURFACE TROUGH
REDEVELOPS SUN AFTERNOON FROM EASTERN COLORADO TO THE SOUTHERN TX
PANHANDLE AND DOME OF HIGH PRESSURE SITS OVER CENTRAL COLORADO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  87  49  89  52 /   0   0   0   5
DULCE...........................  82  39  83  40 /   0   0   0   5
CUBA............................  84  46  85  49 /   0   0   0   5
GALLUP..........................  84  44  82  46 /   0   0   0   5
EL MORRO........................  80  41  79  44 /   0   0   0   5
GRANTS..........................  84  44  83  46 /   0   0   0   5
QUEMADO.........................  84  48  83  49 /   0   0   5   5
GLENWOOD........................  90  50  88  51 /   0   0   5   5
CHAMA...........................  77  37  77  41 /   0   0   0   5
LOS ALAMOS......................  82  54  83  57 /   0   0   0   5
PECOS...........................  78  52  81  56 /   0   0   0   5
CERRO/QUESTA....................  78  40  80  41 /   0   0   5   5
RED RIVER.......................  70  39  73  41 /   0   0   5   5
ANGEL FIRE......................  73  37  75  38 /   0   0   5   5
TAOS............................  81  42  83  43 /   0   0   0   5
MORA............................  78  46  81  51 /   0   0   0   5
ESPANOLA........................  87  46  89  49 /   0   0   0   5
SANTA FE........................  84  49  85  51 /   0   0   0   5
SANTA FE AIRPORT................  87  51  88  53 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  88  58  88  60 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  91  62  91  63 /   0   0   0   5
ALBUQUERQUE VALLEY..............  92  55  92  57 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  91  57  92  59 /   0   0   0   5
LOS LUNAS.......................  92  54  93  56 /   0   0   0   5
RIO RANCHO......................  91  59  91  62 /   0   0   0   5
SOCORRO.........................  96  63  96  63 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  85  53  84  56 /   0   0   0   5
TIJERAS.........................  86  55  86  58 /   0   0   0   5
MORIARTY/ESTANCIA...............  87  48  87  49 /   0   0   5   5
CLINES CORNERS..................  84  53  86  56 /   0   0   5   5
GRAN QUIVIRA....................  87  56  88  59 /   0   0   5   5
CARRIZOZO.......................  89  62  91  62 /   0   5   5   5
RUIDOSO.........................  84  55  85  54 /   0   5  10  20
CAPULIN.........................  77  44  88  49 /   5   5   0   5
RATON...........................  85  47  90  50 /   5   0   0   5
SPRINGER........................  84  49  89  50 /   0   0   0   5
LAS VEGAS.......................  82  51  86  53 /   0   0   5   5
CLAYTON.........................  88  56  96  59 /   5   5   5   5
ROY.............................  85  54  93  57 /   5   5   0   5
CONCHAS.........................  88  58  95  61 /   5   5   0   5
SANTA ROSA......................  90  59  96  63 /   5   5   0   5
TUCUMCARI.......................  93  62 100  64 /   5   5   0  10
CLOVIS..........................  91  60  94  62 /   5   0  10  10
PORTALES........................  93  61  96  64 /   5   0  10  10
FORT SUMNER.....................  95  64  97  66 /   5   0   5  10
ROSWELL.........................  99  65 101  68 /   5   5  10  10
PICACHO.........................  92  61  92  62 /   5   5  10  10
ELK.............................  86  60  87  60 /   5   5  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ105.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ101-102-105>108.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-105-106.

&&

40
Hazardous weather outlook, Jun 14, 5:00 AM MST, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 14 2014

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1000 AM TO 900 PM MDT FOR
ALL OF NORTHERN AND PORTIONS OF CENTRAL NEW MEXICO WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY
ACROSS THE EASTERN HIGHLANDS AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:15 AM MSTFire Weather WatchABQBernalillo, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 2 more34 hr
Jun 15, 3:15 AM MSTRed Flag WarningABQBernalillo, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 2 more41 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.